MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR
Catalog Number 03.825.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Device is not distributed in the united states but is similar to device marketed in the usa.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the surgeon was used trailed implant but the synfix evolution trial medium height would not come off the trial implant holder.When the nurse was trying to disengage the trial from the evolution spindle that goes down the trial implant holder to engage the trail would unwind to disengage the knob however the long shaft was stuck at the threaded portion of the spindle.The implant trial is stuck onto the implant holder (2-piece instrument) in simpler terms.It could not disengage the trial from the trial holder.There was 30 minutes delay of surgery and completed successfully.There was no patient consequence.This is the report of (1) syncage evolution spindle.This is report 02 of 03 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Whilst in the case the surgeon as for a different size then the one just trialed and the synfix evolution trial medium 12 height 14° would not come off the trial implant holder.When the nurse was trying to disengage the trial from the evolution spindle that goes down the trial implant holder to engage the trail would unwind to disengage the knob however the long shaft was stuck at the threaded portion of the spindle.The implant trial is stuck onto the implant holder (2 piece instrument) in simpler terms.I had a look at this at the end of the case and i could not disengage the trial from the trial holder.We have two on the set, therefore the no time was lost in the case.Investigation flow: device interaction/functional visual inspection: all three instruments were returned and received at us cq in a disassembled state.Upon visual inspection no issues were noted that would hinder the functionality of this device.Functional test: a functional test was performed with all three instruments and were able to assemble and disassemble as intended.Dimensional inspection: no dimensional inspection was done as no issues were noted during the visual and functional portions of the investigation.Based on the review of the drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: a definitive root cause for this complaint as its unconfirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part # 03.825.002, synthes lot # h263971, supplier lot # h263971, release to warehouse date: may 10, 2017, supplier: (b)(4), no ncr's were generated during production.Device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9671160
Report Number8030965-2020-00860
Device Sequence Number2791240
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public(01)07611819542303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH263971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1